Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Byung-Ryul Cho 3 Articles
A Patient with Cellulitis from Intramuscular Glyphosate Injection
Yoon-Sung Kim, Taek-Gun Ohk, Myeung-Cheol Shin, Hyun-Young Choi, Joong-Bum Moon, Sung-Eun Kim, Jeong-Yeul Seo, Moo-Eob Ahn, Byung-Ryul Cho, Yang-Hoon Kim, Bong-Ki Lee, Myeung Kim, Jun-Hwi Cho
J Korean Soc Clin Toxicol. 2007;5(1):71-73.   Published online June 30, 2007
  • 60 View
  • 0 Download
AbstractAbstract PDF
Glyphosate is the active ingredient in widely used herbicides. It acts through inhibition of the shikimate metabolic pathway in plants. This pathway does not exist in mammals, however, so glyphosate is presumably less toxic to humans. Nevertheless, fatal cases of glyphosate poisoning in humans have still occurred. Cases of glyphosate poisoning reported in the previous literature were almost always caused by intentional ingestion. Therefore, intramuscular injection of glyphosate with suicidal intent has not been reported. We report a case of 43-year-old man with poisoning due to intramuscular injection of glyphosate herbicide. He was admitted to the emergency department with a chilling sensation, local hotness, swelling, and tenderness at the site of glyphosate injection. He was treated with intravenous antibiotics and analgesics for 10 days and was discharged without any other complication.
The Clinical Aspects of Wild Plant Poisoning
Taek-Gun Ok, Chan-Woo Park, Jun-Hwi Cho, Seung-Whan Cheon, Seung-Young Lee, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Hee-Cheol Ahn, Moo-Eob Ahn, Byung-Ryul Cho, Yong-Hoon Kim
J Korean Soc Clin Toxicol. 2005;3(2):79-85.   Published online December 31, 2005
  • 63 View
  • 0 Download
AbstractAbstract PDF
Purpose: With the recent boom in 'eating healthy', many adults are interested in dieting to prevent future diseases. However only well trained experts can distinguish between what are edible vegetables and herbs from their poisonous look-alikes. In cases where a patient unknowingly ingests a poisonous herb, is caught off guard by the poisonous side effects that occur because of their lack of knowledge of what they have ingested. This paper will focus on the need to educate the public about the risks involved with ingesting wild vegetables and herbs and study the emergency diagnosis and treatment of poisoned patients that enter the emergency room. Method: This study was done in the spring of 2004 (from March to May) in the Kangwon Young-Seo districts of Korea. 15 subjects used in this study, entered the emergency room showing signs of toxic symptoms. Data was collected by examining subject's records. Additional data was collected by collaborating with physicians in the hospital that diagnosed and treated the subjects. Identifying the poisonous vegetable or herb is the first step to proper diagnosis and treatment. Subjects admitted to the emergency room, underwent a battery of tests: laboratory examination, ECG, radiological exam and etc. Results: The demographics of the study encompassed subjects with the average age of $50{pm}19$ years old. There were 10 men and 5 women. Common symptoms of this study included; gastrointestinal symptoms such as nausea, vomiting, epigastric pain and so on. In the case of Caltha palustris ingestion, additional symptoms were present; bradycardia and hypotension which lasted for a long time. While cases that ingested Scopolia parviflora had little effect on vital signs but manic episodes lasted for about three days. Veratrum patulum ingestion showed signs of bradycardia and hypotension but contrary to Caltha palustris recovery was shorten by treating with dopamine. However, dizziness, headache and paresthesia of the extremities continued for a long time. Finally Sium ninsi ingestion showed visual disturbance, paresthesia of the extremities, dizziness as their initial symptoms. Conclusion: The risks involved with ingesting wild plants without the proper knowledge can lead to serious side effects and steps need to be taken to educate the public. In addition, all emergency physicians need to have a working knowledge of the symptoms and signs associated with ingesting toxic wild plants and need to treat accordingly.
The Shock with Bradycardia after Ingestion of Caltha palustris
Chan-Woo Park, Taek-Gun Ok, Jun-Hwi Cho, Dong-Wook Choi, Ae-Young Her, Hee-Young Lee, Yong-Hoon Kim, Byung-Ryul Cho, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Jae-Bong Chung
J Korean Soc Clin Toxicol. 2004;2(1):41-44.   Published online June 30, 2004
  • 75 View
  • 0 Download
AbstractAbstract PDF
With a recent well-being boom, our interest in chemical-free vegetables is also increasing. So, some people are trying to take in wild plants chosen by themselves. However, others often come to their rescue in an emergency department after eating them, caused by their misunderstanding poisonous herbs as edible vegetables. We have ever seen two persons carried into the emergency department with bradycardia and shock incurred by his intake by confusion between Caltha palustris and Ligularia fischeri lately. There were symptoms such as epigastric pain, nausea, vomiting and so on in their cases, and the symptoms of bradycardia and hypotension continued. Owing to sustained bradycardia and hypotension states, we applied a dopamine to a patient, and then the in-patient left the hospital two days later. We presumed the cause of the two symptoms appeared in two cases to be a saponin in Caltha palustris. For that reason, if someone has the bradycardia and hypotension symptoms from an unknown cause after taking in wild plants, they have to consider a toxication by the Caltha palustris. Therefore, this paper focused on the issue that unexpected poisoning would have to be prevented by studying about wild plants much more and informing the toxic risk from the plants.

JKSCT : Journal of The Korean Society of Clinical Toxicology